標題: Optimal Resource Allocation for Increasing Strictly Concave Utility Functions in Wireless Networks
作者: Lee, Tsern-Huei
Huang, Yu-Wen
Chen, Chien-Nan
傳播研究所
Institute of Communication Studies
關鍵字: Elastic traffic;resource allocation;utility;wireless network
公開日期: 1-Mar-2012
摘要: Utility functions are widely used to model user-perceived service quality. For elastic traffic, the utility function is often concave. An elastic allocation (EA) algorithm has recently been proposed to maximize the total utility obtained by users, assuming resource is infinitesimally divisible and queues are constantly backlogged. We found that the EA algorithm is not always optimal. In fact, the solution it obtains can be infeasible. In this paper, we present a modified EA algorithm that is guaranteed to find the optimal solution under the same assumptions. The result is generalized for a system where queues are generally backlogged. In a real system, there is normally a basic unit for resources. Therefore, we further extend the designs to such a system for both constantly backlogged and generally backlogged queues. To reduce computational complexity, we also propose suboptimal resource allocation algorithms. Simulations are conducted to evaluate the proposed algorithms in terms of utility sum and execution time. Results show that our proposed algorithms perform better than previous works. Moreover, the performances of the proposed suboptimal algorithms are close to those of the optimal algorithms.
URI: http://hdl.handle.net/11536/16129
ISSN: 0018-9545
期刊: IEEE TRANSACTIONS ON VEHICULAR TECHNOLOGY
Volume: 61
Issue: 3
結束頁: 1306
Appears in Collections:Articles


Files in This Item:

  1. 000302081500031.pdf